EconPapers    
Economics at your fingertips  
 

Variability orders and mean differences

Marco Scarsini, Bruno Bassan and Michel Denuit

Post-Print from HAL

Abstract: Several well-known stochastic orderings are defined in terms of iterated integrals of distribution or survival functions. In this note we will provide necessary conditions for some variability orderings of the above type. These conditions will be based on the comparison of mean differences, which will be written by using the iterated integrals of survival and distribution functions. An interesting by-product of this idea is a curious formula for the variance. A bivariate version of the above results will be provided, as well.

Keywords: Stochastic orders of convex-type; nth degree stochastic dominance; Variance (search for similar items in EconPapers)
Date: 1999
References: Add references at CitEc
Citations: View citations in EconPapers (5)

Published in Statistics and Probability Letters, 1999, Vol. 45, N°2, pp. 121-130. ⟨10.1016/S0167-7152(99)00050-4⟩

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Journal Article: Variability orders and mean differences (1999) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:hal-00540242

DOI: 10.1016/S0167-7152(99)00050-4

Access Statistics for this paper

More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().

 
Page updated 2025-03-22
Handle: RePEc:hal:journl:hal-00540242